Neutropenic Enterocolitis Associated with Methotrexate Therapy for Rheumatoid Arthritis: A Case Report
|Yeong-Jang Lin*, Hung-An Chen and Pei-Chih Chen|
|Division of Allergy, Immunology and Rheumatology, Chi-Mei Medical Center, Tainan, Taiwan|
|Corresponding Author :||Yeong-Jang Lin
Division of Allergy, Immunology and Rheumatology
Chi-Mei Medical Center, No.901, Zhonghua Rd.
Yongkang Dist., Tainan City 710, Taiwan
E-mail: [email protected]
|Received April 03, 2014; Accepted May 02, 2014; Published May 09, 2014|
|Citation: Lin YJ, Chen HA, Chen PC (2014) Neutropenic Enterocolitis Associated with Methotrexate Therapy for Rheumatoid Arthritis: A Case Report. J Arthritis 3:126. doi:10.4172/2167-7921.1000126|
|Copyright: © 2014 Lin YJ, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.|
Neutropenic enterocolitis is a rare, life-threatening disease, characterized by fever and abdominal pain in the setting of neutropenia. It occurs most commonly in oncologic patients who are profoundly neutropenic as a result of cytotoxic chemotherapy. Neutropenic enterocolitis as a complication of medical therapy for rheumatoid arthritis (RA) has been rarely reported in literature. We describe a patient with RA who developed neutropenic enterocolitis as a complication of methotrexate therapy.